Alert archive / Kansas / Red Flag Warnings in 2018
Red Flag Warning 25, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Apr 15, 2018, 1:29 PM CDT for 12 counties in Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2018, 1:29 PM CDT (18:29 UTC)
- Expired
- Apr 15, 2018, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS
The radar
The Dodge City radar (KDDC), 12 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.5 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2447 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
789 WWUS83 KDDC 151829 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 129 PM CDT Sun Apr 15 2018 ...Red Flag conditions developing... .Relative humidity will continue falling this afternoon, as north winds gust frequently to 30 mph. Red Flag conditions are developing and will persist for the balance of the afternoon. KSZ044-045-063-064-077>080-087>090-160000- /O.NEW.KDDC.FW.W.0025.180415T1829Z-180416T0000Z/ Lane-Ness-Finney-Hodgeman-Gray-Ford-Edwards-Kiowa-Meade-Clark- Comanche-Barber- 129 PM CDT Sun Apr 15 2018 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 044...045... 063...064...077...078...079...080...087...088...089 AND 090... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect until 7 PM CDT this evening. * Affected Area...In Kansas...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...North 10 to 15 mph with gusts up to 30 mph. * Relative Humidity...As low as 12 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
1 follow-up statement
945 WWUS83 KDDC 151946 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 246 PM CDT Sun Apr 15 2018 ...Red Flag conditions Today Monday and Tuesday... .Relative humidity will continue falling this afternoon, as north winds gust frequently to 30 mph. Red Flag conditions are developing and will persist for the balance of the afternoon. Critical fire weather conditions are likely Monday afternoon along the Colorado line and Oklahoma Panhandle. By Tuesday, almost all of southwest an central Kansas will experience critical fire weather conditions as much stronger westerly winds develop. KSZ044-045-063-064-077>080-087>090-160400- /O.NEW.KDDC.FW.W.0027.180417T1700Z-180418T0200Z/ /O.CON.KDDC.FW.W.0025.000000T0000Z-180416T0000Z/ Lane-Ness-Finney-Hodgeman-Gray-Ford-Edwards-Kiowa-Meade-Clark- Comanche-Barber- 246 PM CDT Sun Apr 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 044... 045...063...064...077...078...079...080...087...088...089 AND 090... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 044...045... 063...064...077...078...079...080...087...088...089 AND 090... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from noon to 9 PM CDT Tuesday. * Affected Area...In Kansas...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...Southeast 25 to 35 mph with gusts up to 55 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ061-062-074>076-084>086-160400- /O.NEW.KDDC.FW.W.0026.180416T1700Z-180417T0100Z/ /O.NEW.KDDC.FW.W.0027.180417T1700Z-180418T0200Z/ Hamilton-Kearny-Stanton-Grant-Haskell-Morton-Stevens-Seward- 246 PM CDT Sun Apr 15 2018 /146 PM MDT Sun Apr 15 2018/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074...075...076...084...085 AND 086... ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074...075...076...084...085 AND 086... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Monday. A Red Flag Warning has also been issued from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Tuesday. * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell... Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * Winds...South 25 to 34 mph with gusts up to 55 mph. * Relative Humidity...As low as 9 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ043-046-065-066-081-160400- /O.NEW.KDDC.FW.W.0027.180417T1700Z-180418T0200Z/ Scott-Rush-Pawnee-Stafford-Pratt- 246 PM CDT Sun Apr 15 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...046... 065...066 AND 081... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from noon to 9 PM CDT Tuesday. * Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire Weather Zone 046 Rush...Fire Weather Zone 065 Pawnee...Fire Weather Zone 066 Stafford and Fire Weather Zone 081 Pratt. * Winds...South 20 to 30 mph with gusts up to 55 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 15, 5:21 AM CDT, 8 hours 8 minutes earlier.
Area forecast discussion, Apr 15, 5:21 AM CDT, 8 hours 8 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 521 AM CDT Sun Apr 15 2018 ...Updated aviation section... .SHORT TERM...(Today and tonight) Issued at 327 AM CDT Sun Apr 15 2018 The upper level low that affected us yesterday will continue to slide eastward with an upper level ridge building over the Rockies. This will lead to mostly clear skies through the short term period. Towards the surface, northerly winds will prevail today then shift to a southerly direction tonight as the ridge axis shifts eastward and lee troughing develops across eastern Colorado. As for temperatures, highs today look to range from the upper 40s across central Kansas to mid 60s across far southwestern Kansas. Lows tonight are anticipated to range from around 20 degrees across north central Kansas to upper 30s across far southwestern Kansas. .LONG TERM...(Monday through Saturday) Issued at 327 AM CDT Sun Apr 15 2018 An upper level ridge will move across the Plains Monday night into Tuesday with the next upper level disturbance moving into the Rockies behind it. This system will move into the Northern Plains Tuesday night into Wednesday and help push a cold front at the surface across western Kansas. No precipitation is expected with this system with only a slight increase in cloudiness. Tranquil weather returns Thursday with the next system moving into the western United States. This system will move into the Rockies Friday, then into the Plains Saturday. Low to mid level moisture will increase across the area as this system approaches leading to increased cloudiness. This system looks to bring a good chance of precipitation to western Kansas at this time. Future model runs will see if this will come to fruition. As for temperatures, highs Monday look to range from the lower 60s across central Kansas to low 80s across far southwestern Kansas. We then reach into the upper 70s to upper 80s Tuesday before settling back into the 60s to lower 70s Wednesday and Thursday. A cool down is then anticipated Friday into the weekend as the aforementioned system moves through the area. Lows will generally be in the 30s and 40s. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 520 AM CDT Sun Apr 15 2018 VFR conditions will prevail today with skies becoming mostly clear. Winds will generally be from the northwest to north northwest gusting to over 20 knots by late morning into the afternoon. && .FIRE WEATHER... Issued at 328 AM CDT Sat Apr 15 2018 Fire weather danger will continue to be the main hazard this week with RHs dipping into the teens and 20s Today through Thursday. The worst day looks to be Tuesday with most of the areas relative humidity dropping into the teens with strong westerly winds. && .PRELIMINARY POINT TEMPS/POPS... DDC 56 26 68 42 / 0 0 0 0 GCK 59 27 71 40 / 0 0 0 0 EHA 67 35 83 48 / 0 0 0 0 LBL 64 32 80 44 / 0 0 0 0 HYS 45 21 60 37 / 0 0 0 0 P28 54 26 64 45 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Hovorka_42 FIRE WEATHER...Hovorka_42
Hazardous weather outlook, Apr 15, 3:41 AM CDT, 9 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 341 AM CDT Sun Apr 15 2018 KSZ030-031-043>046-061>066-074>081-084>090-160845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 341 AM CDT Sun Apr 15 2018 /241 AM MDT Sun Apr 15 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Elevated to significant fire weather danger will be found across portions of central Kansas. Day 1 Hazards ------------- * Non-thunderstorm wind: Limited risk * Fire weather: Significant risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- Extreme fire weather danger is expected Tuesday with elevated to significant fire danger on all other days. A chance of thunderstorms will be possible Friday into Friday night. Days 2-7 Hazards ---------------- * Monday - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Tuesday - Non thunderstorm wind: Significant risk - Fire weather: Extreme risk * Wednesday - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Thursday - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Friday - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Saturday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 2:46 PM CDT | Red Flag Warning | DDC | Grant, Hamilton, Haskell, Kearny, Morton, Seward and 2 more | 30 hr |
| Apr 15, 2:46 PM CDT | Red Flag Warning | DDC | Barber, Clark, Comanche, Edwards, Finney, Ford and 19 more | 54 hr |
Nearby
Red Flag Warnings in Kansas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.